Economics at your fingertips  

Spillovers and jumps in global markets: A comparative analysis

Rodolfo C. Moura and Márcio Laurini ()

International Journal of Finance & Economics, 2021, vol. 26, issue 4, 5997-6013

Abstract: We analyse the relation between volatility spillovers and jumps in financial markets. For this, we compared the volatility spillover index proposed by Diebold and Yilmaz, The Economic Journal, 2009, 119, 158–171 with a global volatility component, estimated through a multivariate stochastic volatility model with jumps in the mean and in the conditional volatility. This model allows a direct dating of events that alter the global volatility structure, based on a permanent/transitory decomposition in the structure of returns and volatilities and the estimation of market risk measures. We conclude that the multivariate stochastic volatility model complements the information revealed by the spillover index and can be a useful tool in measuring and managing risk in global financial markets.

Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://jws-edcv.wile ... PRINT_ISSN=1076-9307

Access Statistics for this article

International Journal of Finance & Economics is currently edited by Mark P. Taylor, Keith Cuthbertson and Michael P. Dooley

More articles in International Journal of Finance & Economics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2023-03-26
Handle: RePEc:wly:ijfiec:v:26:y:2021:i:4:p:5997-6013